MAUDE Adverse Event Report: OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0304
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis; however, the analysis has not yet been completed.The dhr review of the manufacturing documentation associated with this lot 17478469 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an infant¿s abdominal artificial vessel, an orbit galaxy (640cx0304/ 17478469) unraveled and possibly separated.A plug (amplatzer vascular plug, st.Jude medical) was implanted and the complaint coil was used to fill the gap.When the coil was being deployed, there was resistance felt as if the coil partially became tangled with the plug.The physician attempted to remove the coil, but the coil unraveled and the physician felt that the coil was separated.The coil was removed from the patient despite difficulty.By observing the removed coil, it was not possible to see if it was separated since it had been unraveled.There is a possibility that the separated part of the coil remains in the patient, therefore the physician requested to investigate if the coil was actually separated.The procedure was completed with implanting a new og cmplx xs (640cx0304).The procedure was successfully completed without further issues.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The patient¿s vessel was moderately tortuous and not calcified.The product will be returned for the investigation.No further information was available, including patient information.
 
Additional Manufacturer Narrative
Product complaint : (b)(4).(b)(6).There is no other complaint information provide or expected.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of an infant¿s abdominal artificial vessel, an orbit galaxy (640cx0304/ 17478469) unraveled and possibly separated.A plug (amplatzer vascular plug, st.Jude medical) was implanted and the complaint coil was used to fill the gap.When the coil was being deployed, there was resistance felt as if the coil partially became tangled with the plug.The physician attempted to remove the coil, but the coil unraveled and the physician felt that the coil was separated.The coil was removed from the patient despite difficulty.By observing the removed coil, it was not possible to see if it was separated since it had been unraveled.There is a possibility that the separated part of the coil remains in the patient, therefore the physician requested to investigate if the coil was actually separated.The procedure was completed with implanting a new og cmplx xs (640cx0304).The procedure was successfully completed without further issues.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the micro catheter.The patient¿s vessel was moderately tortuous and not calcified.The product will be returned for the investigation.No further information was available, including patient information.As reported by a healthcare professional, during coil embolization of an infant¿s abdominal artificial vessel, an orbit galaxy (640cx0304/ 17478469) unraveled and possibly separated.A plug (amplatzer vascular plug, st.Jude medical) was implanted and the complaint coil was used to fill the gap.When the coil was being deployed, there was resistance felt as if the coil partially became tangled with the plug.The physician attempted to remove the coil, but the coil unraveled and the physician felt that the coil was separated.The coil was removed from the patient despite difficulty.By observing the removed coil, it was not possible to see if it was separated since it had been unraveled.There is a possibility that the separated part of the coil remains in the patient, therefore the physician requested to investigate if the coil was actually separated.The procedure was completed with implanting a new og cmplx xs (640cx0304).The procedure was successfully completed without further issues.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the micro catheter.The patient¿s vessel was moderately tortuous and not calcified.The product will be returned for the investigation.No further information was available, including patient information.A non-sterile orbit galaxy cmplx xtrasoft coil 3x4 was received coiled inside of a pouch.The hypotube was inspected and no damages were noted on it.The introducer was found unzipped.The support coil was found outside of the introducer.The gripper and the embolic coil were found in tangled condition with the device.The gripper and embolic coil was inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched as well as the suture was found broken.The embolic coil was found complete.The proximal end (head piece) and the distal end (distal bead) could be observed.The dhr review of the manufacturing documentation associated with this lot 17478469 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil separation was not confirmed during the microscopic analysis.The entanglement and stretch were confirmed.The cause of the entanglement/stretched and the suture broken condition noted on the embolic coil was apparently caused by applying excessive force on the device, but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally, inspections are in place that prevents this kind of failure from leaving the facility.Procedural factors may have contributed to this condition.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7133508
Report Number3008264254-2017-00506
Device Sequence Number16416854
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public(01)10886704030584(17)180331(10)17478469
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number640CX0304
Device Catalogue Number640CX0304
Device Lot Number17478469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer12/15/2017
12/15/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/08/2018
02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1